Should I or Shouldn’t I ?

My fight with fibromyalgia, will always be there. I have finally accepted that. My case is severe, at times leaving me nearly bed-ridden. I stopped taking the narcotics prescribed to me. I still suffered just as much with the medication. So, why take it?

« il faut continuer, je ne peux pas continuer,...

« il faut continuer, je ne peux pas continuer, je vais continuer » (Photo credit: ckaiserca)

I do take Lyrica, 3 times a day. 300 milligrams total. I do believe that is the highest dosage you can take. I still suffer with pain, but I fight it as much as possible.

My question is, should I start weaning myself off the lyrica too?

I’m a bit afraid to. I’m afraid of even more pain onset. Maybe too much pain. Any suggestions on what I should do?

Advertisements

18 comments on “Should I or Shouldn’t I ?

  1. Pingback: Progress | backwards222

  2. Ahh, Joann… I’m not even sure what to say here. I really wish your pain would go away and you wouldn’t have to take those pills anymore. I can only imagine the dilemma you are in. I’m praying hard for you, love.

  3. My mother has fibromyalgia, it used to be really, really bad. The only thing that has helped her is acupuncture, and she has been doing it for years. She consider herself being “pain free” today. Every now and again it flairs up again, and then she immediately goes back to acupuncture again, usually 10 times. This way she has the illness under control. I hope you find a solution that helps you.

  4. I’m not a doctor, but I know that Savella is an SNRI. I was on a similar med a few years ago, just for two months. (Not lexapro, which is an ssri, but some thing more similar to savella). I had to stop taking it due to severe side effects (bad hearburn), and I got the “electric shocks” feelings in my head for about 6 months after I quit. I thought they were going to be permanent. It was scary.

    I wouldn’t go off any med without at least a phone consult with a doc now. Some of them (like benzadiazapams) can kill you. I totally understand the wish to take less drugs and get healthy, and to feel less dependant. But some meds aren’t temporary crutches, some conditions are just that way (like my high bp). Just be careful. I agree a lot of meds are just overprescribed, and if they’re doing more harm than good, your dr. Should understand that and help you to wean off. Sometimes you gotta change dr’s.

  5. I too have been diagnosed with fibromyalgia after I asked my doctor if it was normal to just hurt all over. Doesn’t seem to matter where you poke me, it usually hurts. However, I don’t have it as severely as you do. My only med is amytriptelyne 50 mg. I walk daily and have been doing yoga, after which, for a short while, I feel great. Living with constant pain and loaded down with depression has to be very difficult to keep your head up. I wish you well with your battle.

  6. I hate going to the office, they wean way too slow. My doctor does not know I weaned off Oxycotin and Morphine in one week. I just went with how I felt. Went through widrawls, and still me be withdrawling, I don’t know. I’m bad. The doctors are such a pain. You know that, I’, sure! 🙂

  7. If you are serious about stopping your meds, I would first suggest talking to your doctor. You will have to be weaned off of them slowly, but weaning off of them will give you an opportunity to see how your body will feel without them. You’ll know if you can tolerate a lower dosage, and if you can than try lower etc.
    I stopped taking Savella due to the side effects, but I weaned off of them over 2 months so my body wouldn’t go into shock. Once I stopped taking them I was surprised how little they were actually doing for my pain. I will never forget what it was like to actually “feel” my body again after stopping the pills. The pain has been no worse.
    It’s all a very personal decision and I had to stop because of the side effects, I’m glad I did though and I think fear is what made me take them in the first place.
    Good luck with whatever you decide 🙂

    • Thank you for the input. I hate going to the office, they wean way too slow. My doctor does not know I weaned off Oxycotin and Morphine in one week. I just went with how I felt. Went through widrawls, and still me be withdrawling, I don’t know. I’m bad. The doctors are such a pain.

      • I didn’t wean under dr supervision either, I just didn’t want to give you bad advice. 🙂 Just be careful and go slow. I cut it back by 1/4 every 2 weeks to be sure and still had some “electric shocks” when I finally was off all the way. They only last about 3 days and weren’t terrible, just very strange.

      • You should also wait until you are fully done wd from the oxy and morphine. You don’t want to shock your system, that would be bad.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s